Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Lyrica


  • Please log in to reply
6 replies to this topic

#1 pieski

pieski

    Senior Bronze Member

  • Members
  • PipPipPip
  • 30 posts

Posted 12 March 2010 - 06:30 AM

Is anyone taking Lyrica for neuropathy pain? My doctor started me on it this week and am curious about others experiences.
~ Teresa~

#2 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 12 March 2010 - 12:13 PM

I didn't take Lyrica (pregabalin), but did take Neurontin (gabapentin), which is in the same class of drug. Unfortunately I piled on a massive amount of weight in a very short time, so I came off it - it wasn't helping the neuropathic pain enough to make the weight gain acceptable. Of course everyone is different and you might not experience the weight gain. If you do decide to discontinue it, it is important to do so with your doctor's advice on weaning/tapering off it as stopping it suddenly can cause some serious problems.

Best wishes,
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#3 Margaret

Margaret

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,003 posts
  • Location:Pennsylvania

Posted 12 March 2010 - 01:30 PM

Hi Teresa ,

Please watch yourself....especially if you are prone to 'adverse side affects' from meds. My son was put on Lyrica last May, to be used in conjunction with Dilatin, to control seizures. By the beginning of June, he was going schizo....literally. His thyroid had shut down (it was normal in April) and his liver numbers shot up. It was a VERY long month before the thyroid med kicked in and the Lyrica was out of his system. Unfortunately, Gareth's speech is so limited (DS/ASD) that it took us quite a while to realize what was going on.

Take care, Everyone.
Margaret

#4 pieski

pieski

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 30 posts

Posted 13 March 2010 - 06:02 AM

Did you change your eating habits? I have read that weight gain is common, and am hoping to keep it in check by really being mindful of what I am eating.
~ Teresa~

#5 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 13 March 2010 - 02:25 PM

Hi Teresa,

No, I didn't change either my eating habits or the amount of exercise I was getting. I'm firmly convinced the weight gain was solely due to the medication. (It's a known side effect.) I put on more weight in the one month than I did when I was carrying my children.

Best wishes,
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#6 Sam

Sam

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 640 posts
  • Location:Delta, Ohio

Posted 14 March 2010 - 02:26 PM

I take Lyrica and have for three years now. I did have some bad side effects two summers ago, but finding that if I take anti depressent with it and I am ok and I don't have those side effects any more. I did change my eating habits at first and did gain a bit of weight but I have managed to keep my weight where it should be I guess. I do like that medicine but side effects are there, What I did was take a pill every night for the first two or three weeks until I got use to it then the fourth and fifth week I took one in the morning I'm glad I did this because when I was first taking it I can remember getting up in the morning and trying to walk like a drunk person. But that didn't last too long. If you have any side effects let your doctor know right away!! Good luck to you. Sam
Sam

#7 piperpetpete

piperpetpete

    Senior Bronze Member

  • Members
  • PipPipPip
  • 45 posts
  • Location:Atlanta, Ga.

Posted 15 March 2010 - 08:43 AM

I haven't been diagnosed with scleroderma however I have the SCL70 marker. After seeing the scleroderma specialist at UAB they think my burning pain is associated with fibromyalgia. Whatever! I'm tired of all the doctor visits! My local rheumatologist put me on Lyrica in January and it is helping. No weight gain whatsoever. This drug does not affect the liver enzymes but can cause blurry vision. I built up slowly to 300mgs. every 24 hours. If you have burning or tingling pain, it probably will help.